13 total posts
Thanks Glenda...Good Info
I was put on Heparin in the hospital (Pulmonary embolus) and once it was regulated they went to coumadin. Since getting out couple weeks ago they been regulating it at home with blood tests, etc. twice a week. A real PITA. Don't like it one bit. They said I may be on it for 6 months. Next week I'm supposed to go over to the coumadin clinic for some kind of class. I'm gonna see if I can get off it and go some other route. Got enough problems without having to deal with this crap.
I did know about that vitamin K business, but your link gave much more info in depth.
George, see if
you can get your INR done in the clinc, they get the results in about 30 seconds and the Pharmacist takes care of your prescriptions and the dosage. Also they don't draw blood they do a simple finger stick to get the blood. Much easier and no bruises from it that way. How are you doing now?
I'm doing OK. Still got the stinking back pain, but its starting to ease up somewhat. Most of the problem is breathing. can't walk very far. No wind power. Just a long time recovering this time. Thats one reason they come to the house instead of me going to the clinic. Its getting a little better each day now, so they tell me.
Speaking about your insurance. Boy, they love me. This makes the sixth time this year, I've been hauled off to that hospital. This last time was 25 days, 7 hrs. They call me the frequent flyer over there. Yeah, BS. Maybe I better change Doctors. They all got new cars now. I never see the bills, but can just imagine the 6 figures flying around at the insurance co.
I can imagine what your bills look like!
I was only in for 5 days!!! Just take it easy, walk as much as you can and take your coumadin at the same time each day, That is important. After my pulmonary embolism I was down for months and I was only 26! This darn leg is still giving me fits! I go in for an ultra sound Wed 23:( Hopefully everything is clear!
Just take care and try to be good]:) And NO MORE hospitals this year! We worry about you!
I'd be careful, George...
George, I'd be careful about skipping recommended things while on a blood thinner. Just something to consider: blood clots get the majority of attention as the cause of strokes, but there are also hemorrhagic strokes caused by bleeding in the brain. Keeping careful track of your blood while on a blood thinner is a good idea.
Thats about all I can do at this point and follow their lead. The trouble is, they are calling the shots and its hard for me to just leave something like this totally in their control. I'll get over it and adjust to it in time.
Just stay alert, George...
George, just stay alert and look for unusual things, like little blood spots on a shirt indicating that your clotting factor may be too low. Also, if you have sudden vision problems, hearing problems or the "hallmark" slurred speech go to the ER asap. Another "hallmark" is sudden weekness to the point of almost collapse and "tears in the eyes" crying without having any reason for it - no sadness, just unexplained silent crying.
Good advice J..
Thanks again. Will stay alert for any of those signs. Sounds like you had a little experience with this stuff. Well, I should be off the prednisone next week. I've slacked off a lot on the pain meds. (Morphine & Ultram) That should help in keeping my head screwed on a little better.
You might say that, George...
You might say that, I'm a 4 time loser. BTW, the hospital didn't even notice, my wife figured it out (one eye was so bloodshot the white was almost totally red). Idiot ER/IC doctors.
That is good information.
Sorry I didn't respond in your earlier report.
I'm glad you are in good medical hands, and have the benefit of explanations. You have a caring, as well as a capable, physician.
Hope your hospital visits are over!
click here to email
to your yahoo mail link. It's missing a couple of the end tags that wrap around the words URL and /URL
.... check it out. It could be from poor c&p.